Anaphylaxis on my first go at chemo. Has anyone experienced this?

  • 4 replies
  • 12 subscribers
  • 542 views

I had my first chemo appointment on 8th January.   It was all going really well.  I'd had my anti sickness drip,  cold cap was fine and hormone drip fine. 

But when I started with the chemo (I think it was docetaxel, I know they said they'll were giving me the strongest type) I had a severe anaphylaxis reaction.  I stopped breathing,  blacked out and woke up when they injected me with adrenaline.   I only managed 0.4ml of the 20ml bag.

My Oncologist has decided to try abraxane in 3 weeks time.

I've never had a reaction to anything before.   I've since been feeling a bit weak, nauseous, tired and achy but I'm assuming it's probably my body reacting to the shock of the anaphylaxis as the nurses said the 0.4ml of chemo I did have wouldn't have done much.

Has anyone had anything like this happen?

I was feeling really positive and confident about the chemo but this experience has scared me a bit about the next try incase I have a reaction again.   Feeling a bit deflated by it as it has delayed the treatment.

  • Hello  . I have just noticed your post and that you have not received any answers to your question. I am sorry I can't answer you as I have a very different cancer, however by me posting a reply it will "bump" your post back to the top of the forum. Once there it will be seen by other Community members and I hope you will have some replies.

    It might be an idea to join these two forums and post your question there : Breast cancer forum and Chemotherapy forum . To join these forums just click on the links I have provided and once the page opens up just click on join on the black banner at the bottom of the page. You can then introduce yourself and post your question again.

    I hope the above helps and I wish you well on your next round of treatment.

    Best wishes - Brian

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Hi   thank you so much fir your reply.  I'll join the other forums too.  Slight smile

  • I reacted to paclitaxel, but caught it early. Stopping the infusion and extra steroid and antihistamine helped. We were able to continue the infusion at a much slower rate. You must be shattered - I was exhausted after the allergic reaction.

  •   I'm sorry that you also experienced a reaction.  But I'm glad that you were able to continue without issues.   

    Next week will be my chemo round 5 of 6.  They switched me to Abraxane from the 2nd round and I've been having an IV steroid too and I've been fine.

    I hope that your treatment is going well.